Naproxen; Pseudoephedrine

Naproxen Sodium, Pseudoephedrine Hydrochloride Oral tablet

What is this medicine?

NAPROXEN; PSEUDOEPHEDRINE (na PROX en; soo doe e FED rin) is a combination of pain reliever and a decongestant. It is used to treat the aches, pains, and congestion of a cold. This medicine will not treat an infection.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • bleeding problems

  • diabetes

  • heart disease or surgery

  • high blood pressure

  • if you frequently drink alcohol containing drinks

  • kidney disease

  • low salt diet

  • stomach problems like heartburn or ulcer

  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days

  • thyroid disease

  • trouble passing urine

  • an unusual or allergic reaction to naproxen, pseudoephedrine, aspirin, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You can take it with or without food. If it upsets your stomach, take it with food. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years old for selected conditions, precautions do apply.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • bromocriptine

  • cidofovir

  • cocaine

  • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine

  • ketorolac

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate

  • methotrexate

  • pemetrexed

  • stimulant medicines for attention disorders, weight loss, or to stay awake

This medicine may also interact with the following medications:

  • alcohol

  • alendronate

  • aspirin and aspirin-like medicines

  • atomoxetine

  • bretylium

  • cyclopropane

  • digoxin

  • dyphylline

  • flavocoxid

  • furazolidone

  • ginkgo, Ginkgo biloba

  • medicines for sleep during surgery

  • linezolid

  • medicines for blood pressure, chest pain, heart disease, irregular heart beat

  • medicines for depression, anxiety, or psychotic disturbances

  • medicines that treat or prevent blood clots like warfarin

  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen

  • other medicines for allergy, cough, cold, fever or pain

  • other medicine that contains naproxen or pseudoephedrine

  • pamidronate

  • probenecid

  • procarbazine

  • St. John's Wort

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Let your doctor know if you have pain or nasal congestion that gets worse or lasts for more than 7 days. Call your doctor if you have a fever that gets worse or lasts for more than 3 days.

Talk to your doctor if you need to use this medicine for more than 7 days. Using this medicine everyday for a long time may increase your risk of heart attack or stroke.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • bloody, black or tarry stools

  • changes in hearing

  • changes in vision

  • chest pain, tightness

  • dark urine

  • dizziness, nervousness, or sleeplessness

  • fast, irregular heartbeat

  • feeling faint or lightheaded, falls

  • heartburn

  • swelling of the ankles, feet, legs

  • trouble passing urine or change in the amount of urine

  • trouble swallowing

  • unusually weak or tired

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea

  • dry eyes, mouth

  • loss of appetite

  • stomach upset

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Throw away any unused medicine after the expiration date.


Naproxen Sodium, Pseudoephedrine Hydrochloride Oral tablet, extended-release

What is this medicine?

NAPROXEN; PSEUDOEPHEDRINE (na PROX en; soo doe e FED rin) is a combination of pain reliever and a decongestant. It is used to treat the aches, pains, and congestion of a cold. This medicine will not treat an infection.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • bleeding problems

  • diabetes

  • heart disease or surgery

  • high blood pressure

  • if you frequently drink alcohol containing drinks

  • kidney disease

  • low salt diet

  • stomach problems like heartburn or ulcer

  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days

  • thyroid disease

  • trouble passing urine

  • an unusual or allergic reaction to naproxen, pseudoephedrine, aspirin, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a full glass of water. Follow the directions on the prescription label. You can take it with or without food. If it upsets your stomach, take it with food. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years old for selected conditions, precautions do apply.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • bromocriptine

  • cidofovir

  • cocaine

  • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine

  • ketorolac

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate

  • methotrexate

  • pemetrexed

  • stimulant medicines for attention disorders, weight loss, or to stay awake

This medicine may also interact with the following medications:

  • alcohol

  • alendronate

  • aspirin and aspirin-like medicines

  • atomoxetine

  • bretylium

  • cyclopropane

  • digoxin

  • dyphylline

  • flavocoxid

  • furazolidone

  • ginkgo, Ginkgo biloba

  • medicines for sleep during surgery

  • linezolid

  • medicines for blood pressure, chest pain, heart disease, irregular heart beat

  • medicines for depression, anxiety, or psychotic disturbances

  • medicines that treat or prevent blood clots like warfarin

  • NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen

  • other medicines for allergy, cough, cold, fever or pain

  • other medicine that contains naproxen or pseudoephedrine

  • pamidronate

  • probenecid

  • procarbazine

  • St. John's Wort

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Let your doctor know if you have pain or nasal congestion that gets worse or lasts for more than 7 days. Call your doctor if you have a fever that gets worse or lasts for more than 3 days.

Talk to your doctor if you need to use this medicine for more than 7 days. Using this medicine everyday for a long time may increase your risk of heart attack or stroke.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • bloody, black or tarry stools

  • changes in hearing

  • changes in vision

  • chest pain, tightness

  • dark urine

  • dizziness, nervousness, or sleeplessness

  • fast, irregular heartbeat

  • feeling faint or lightheaded, falls

  • heartburn

  • swelling of the ankles, feet, legs

  • trouble passing urine or change in the amount of urine

  • trouble swallowing

  • unusually weak or tired

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea

  • dry eyes, mouth

  • loss of appetite

  • stomach upset

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Throw away any unused medicine after the expiration date.


 
Related Items

Bayhealth is Southern Delaware’s healthcare leader with hospitals in Dover and in Milford. Bayhealth provides a wide range of medical services, including cardiovascular, cancer, orthopaedics and rehabilitation, pediatrics, respiratory care, sleep care, surgical weight loss, women’s services and walk-in medical care. Search for nursing jobs, and health classes and events. Find doctors affiliated with Bayhealth Medical Center or a Delaware hospital near you.